MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 11 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 11 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202279
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the 2021 new zealand acl registry implant report from new zealand that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that on registry review 2021 new zealand acl registry implant report, an unknown amount of patients required a revision surgery after an acl procedure using biosure pk screw devices.It is unknown how were the events treated/resolved.Patients outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: b5, d1/d2a/d2b, d4.
 
Event or Problem Description
It was reported that on registry review 2021 new zealand acl registry implant report, an unknown amount of patients required a revision surgery after an acl procedure using biosure pk 11 x 25mm screw devices.It is unknown how were the events treated/resolved.Patients outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: h6: health effect - clinical code.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Insufficient product identification information was provided and thus a risk management review could not be conducted.A clinical review states that there were no clinical factors found which would have definitively contributed to the reported event (¿an unknown amount of patients required a revision surgery after an acl procedure using biosure pk screw devices,¿).The patient impact beyond the reported events could not be determined.Should any additional clinical information be provided for this complaint will be re-evaluated.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE PK 11 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15817896
Report Number1219602-2022-01761
Device Sequence Number5402482
Product Code MBI
UDI-Device Identifier03596010622143
UDI-Public3596010622143
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72202279
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer09/03/2025
11/21/2025
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date09/23/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown